Dermatology Community
Tinea versicolor?
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Tinea versicolor?

Hello.

im a 21 year old bodybuilder. My  skin color is tann

i have oily skin all over,   a week ago i found 3 small round discolor patches on my upper back, with light scale, mild itching, my upper back is been very itchy lately.  i assumed it was a fungus, (Tinea Versicolor).    i started to apply Head and Shoulders 10 mins a day  for 4 days with lotrimin cream.  The first day i applied the shampoo the patches turned reddish and burning, ( it went away the next day)  after the 4th day of treatment the scaling disappear.


i cant afford a Dermatologist visit.  your opinion WILL BE VERY HELPFUL

what can this be??
can this be a fungus?  or something else?

Thanks for your Time
Related Discussions
4 Comments Post a Comment
Blank
1422814_tn?1333573302
It sounds like you've done your homework!  It very well could be the yeast fungus Tinea versicolor, given that you are a bodybuilder that most likely sweats and works out in humid gyms.  It effects light or dark colored skin types, can appear in light patches, pink blotches or darker patches.  Only a dermatologist can truly determine if it is a yeast fungus, by scraping a sample of the skin or using a special light device.  There are OTC topical treatments, like the one you used, prescription lotions, and oral medications for severe cases.  Always wear a fresh set of work out clothes, use clean towels to avoid touching your torso to gym equipment, and follow up your work out with a cool shower.  

Another possibility, if you go to tanning beds or lay out in the sun, are early signs of melanoma.  Let's hope not!  Hope you find relief soon.
Blank
Avatar_m_tn
i loved the answer i just didnt like the melanoma part.. lolzz
Blank
563773_tn?1374250139
Hello,
The symptoms are more suggestive of tinea versicolor. Pityriasis versicolor (Tinea veriscolor) is a fungal infection caused by commensal yeasts in hot and humid conditions. They may be reddish brown, slightly scaly patches or ugly, depigmented areas that will not tan, especially in suntanned skin. They should be differentiated from seborrheic dermatitis and vitiligo.

Treatment involves topical and oral antifungal medicines. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.


Blank
Avatar_m_tn
Thank you very much.  This has helped me tremendously after searching the web for days.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
209987_tn?1334790318
Blank
tschock
AB
Avatar_m_tn
Blank
PMDER1
San francisco, CA